Alert archive / Nebraska / River Flood Warnings in 2013

River Flood Warning 2, NWS North Platte, NE

February 22, 2013Garden County, Keith County, Nebraska

NWS North Platte, NE issued this river flood warning at Feb 22, 2013, 6:59 PM MST for Garden County, Keith County, Nebraska. It was in force for 6 days.

The area

The outline as issued.

The facts

Issued
Feb 22, 2013, 6:59 PM MST (01:59 UTC)
Expired
Feb 28, 2013, 11:00 AM MST
In force
6 days
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
Minor

Counties Garden County, NE, Keith County, NE

The radar

The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River at Lewellen (LEWN1).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

892 
WGUS83 KLBF 230159
FLSLBF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
759 PM CST FRI FEB 22 2013

...FLOOD ADVISORY FOR THE NORTH PLATTE RIVER AT LEWELLEN...

.ICE JAMMING ON THE NORTH PLATTE RIVER NEAR LEWELLEN WILL CONTINUE TO
KEEP RIVER LEVELS FLUCTUATING AROUND FLOOD STAGE FOR THE NEXT
SEVERAL DAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER 
COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR 
CAR TO CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES 
CAUGHT IN RISING WATERS SHOULD BE ABANDONED QUICKLY. 

SAFETY MESSAGE...STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO 
NOAA WEATHER RADIO...RADIO AND TELEVISION STATIONS OR ONLINE AT 
WWW.WEATHER.GOV/NORTHPLATTE.

&&

NEC069-101-240159-
/O.NEW.KLBF.FL.W.0002.130223T0159Z-130228T1800Z/
/LEWN1.1.ER.130221T2130Z.130222T0000Z.130227T1800Z.UU/
759 PM CST FRI FEB 22 2013

* AT  6:00 PM FRIDAY THE STAGE WAS 7.5 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER 
  MIDNIGHT TOMORROW.

&&

LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197


$$
1 follow-up statement
608 
WGUS83 KLBF 230220
FLSLBF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
820 PM CST FRI FEB 22 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
NEBRASKA...
  NORTH PLATTE RIVER AT LEWELLEN AFFECTING KEITH AND GARDEN 
  COUNTIES.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER 
COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR 
CAR TO CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES 
CAUGHT IN RISING WATERS SHOULD BE ABANDONED QUICKLY. 

SAFETY MESSAGE...STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO 
NOAA WEATHER RADIO...RADIO AND TELEVISION STATIONS OR ONLINE AT 
WWW.WEATHER.GOV/NORTHPLATTE.

&&

NEC069-101-230250-
/O.CAN.KLBF.FL.W.0002.000000T0000Z-130228T1800Z/
/LEWN1.1.IJ.130221T2130Z.130222T0000Z.130227T1800Z.UU/
820 PM CST FRI FEB 22 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE NORTH PLATTE RIVER AT LEWELLEN.
* AT  6:00 PM FRIDAY THE STAGE WAS 7.5 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER 
  MIDNIGHT TOMORROW.

&&

LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Feb 22, 4:44 PM MST, 2 hours 15 minutes earlier.

Area forecast discussion, Feb 22, 4:44 PM MST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
544 PM CST FRI FEB 22 2013

.SHORT TERM...
SOME PATCHY FOG IS A POSSIBILITY ACROSS PORTIONS OF SOUTHWEST
NEBRASKA TONIGHT. LIGHT WEST WINDS WILL TRY AND ADVECT SOME SLIGHTLY
WARMER AIR INTO THE AREA OVER A COLD SNOWPACK...AND SOME FOG MAY
RESULT. RIGHT NOW NOT EXPECTING IT TO BE WIDESPREAD. OTHERWISE
INCREASING CLOUD COVER IS EXPECTED SATURDAY AFTERNOON...AS THE NEXT
WEATHER SYSTEM APPROACHES FROM THE NORTHWEST. LEANED SLIGHTLY TO THE
WARM SIZE WITH SATURDAY HIGH TEMPERATURES...AS WEST TO SOUTHWEST
WINDS SFC WINDS AND WARMER AIR ALOFT SHOULD ALLOW TEMPERATURES TO
CLIMB A FEW DEGREES HIGHER OVER THOSE OBSERVED
TODAY.

.LONG TERM...
A PACIFIC COLD FRONT WILL SWEEP SOUTH THROUGH THE NRN AND CNTL HIGH
PLAINS SATURDAY NIGHT. THIS FRONT IS ASSOCIATED WITH A 978 MB SFC LOW
AND MINUS 36C 500MB COLD POOL OVER THE COAST OF BRITISH COLUMBIA
THIS AFTN. GIVEN THE WIDESPREAD PCPN ONGOING ACROSS THE PAC NW
THIS AFTN IT IS CONCEIVABLE THE FRONT COULD CARRY MOISTURE ACROSS
THE ROCKIES AS ADVERTISED BY THE MODELS AND PRODUCE SNOW AS IT
SWEEPS THROUGH THE FCST AREA SUNDAY. THE 64 THOUSAND DOLLAR
QUESTION IS WHAT BECOMES OF THE DYNAMICS AS IT MOVES THROUGH THE
CNTL AND NRN ROCKIES SATURDAY NIGHT TO EMERGE ONTO THE CNTL PLAINS
SUNDAY AS A MAJOR WINTER STORM. THE GENERAL MODEL CONSENSUS TAKES
A POSITIVELY TILTED TROF AND CLOSED H700 MB LOW FROM NERN COLO
SOUTHEAST INTO SCNTL KS/OK SUNDAY. THIS SHOULD PRODUCE LIGHT SNOW
ACROSS SWRN NEB BUT WITH THE DYNAMICS DIVING SOUTH...NOT MUCH
MORE. THE MODELS SLOW THE UPPER LEVEL LOW SUFFICIENTLY TO CONTINUE
A CHANCE OF SNOW SUNDAY EVENING. THUS IT WOULD APPEAR AN 18 HOUR
SNOW EVENT COULD TAKE PLACE WITH JUST LIGHT ACCUMULATIONS.

THE RISK TO THE FCST IS HOW QUICKLY OR HOW SLOWLY THE SNOW CUTS OFF
SUNDAY AFTER THE H700 MB LOW DROPS INTO KS AND CONVECTION BLOWS UP
ACROSS THE MID SOUTH AHEAD OF THE POSITIVE TROF. GIVEN THE TIMING
OF THE EVENT...NO STORMS ACROSS THE SOUTH ARE EXPECTED SATURDAY
NIGHT BUT THE PACIFIC FRONT SWEEPING ACROSS NM IS SHUNTING
MOISTURE OFF THE HIGH PLAINS AND TOWARD ERN KS/OK. SO THE HIGH QPF
VALUES SHOWN ACROSS NERN CO/SWRN NEB BY THE UKMET AND GEM ARE
SUSPECT. THE GFS...NAM AND ECMWF SHOW THE BEST FORCING ACROSS KS
COINCIDENT WITH THE BEST MOISTURE RETURN. OVERALL IT LOOKS LIKE A
1 TO 3 INCH SNOW EVENT FOR THE FCST AREA WITH WINDS 15 TO 25 MPH
WHICH IS ABOUT HALF OF THE HPC FCST WHICH USES A 5 MODEL BLEND
WEIGHTED TOWARD THE ECM.

MONDAY THROUGH FRIDAY...
A SERIES OF SHORT WAVES WILL MOVE THROUGH THE BASE OF A LONG WAVE
TROF CENTERED OVER THE GREAT LAKES. THIS WOULD REINFORCE THE FCST
AREA WITH SHOTS OF COLD AIR FROM CANADA MIXED WITH PACIFIC AIR.
TEMPERATURES SHOULD REMAIN BELOW NORMAL WITH HIGHS IN THE 30S AND
LOWER 40S. THE MODEL CONSENSUS IS FOR H850 TEMPS TO REMAIN BELOW
FREEZING AND THE GFS AND ECMWF HINT AT A STRONG BACK DOOR ARCTIC
FRONT NEXT FRIDAY WITH H850 TEMPS FALLING TO -10C.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 544 PM CST FRI FEB 22 2013

SCATTERED HIGH CIRRUS WILL MOVE TO THE EAST OVER WESTERN NEBRASKA
TONIGHT. THERE HAD BEEN A DECK OF LOW STRATUS ALONG A STATIONARY
BOUNDARY FROM OSHKOSH TO HAYES CENTER. WITH MIXING IT LIFTED LATE
THIS AFTERNOON BUT MAY RETURN AS TEMPERATURES COOL THIS EVENING.
LIGHT SOUTHWEST WINDS WILL CONTINUE OVER NIGHT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...TAYLOR
LONG TERM...CDC
AVIATION...POWER
Hazardous weather outlook, Feb 22, 3:26 PM MST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
426 PM CST FRI FEB 22 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-232230-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
426 PM CST FRI FEB 22 2013 /326 PM MST FRI FEB 22 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER STORM SYSTEM IS EXPECTED TO CROSS THE CENTRAL PLAINS
SUNDAY AND SUNDAY NIGHT. THERE IS STILL SOME UNCERTAINTY WITH THE
TRACK OF THE SYSTEM...BUT ACCUMULATING SNOWFALL IS POSSIBLE. AT
THIS TIME...IT APPEARS THAT SOUTH CENTRAL AND SOUTHWEST NEBRASKA
HAS THE HIGHEST POTENTIAL TO RECEIVE SEVERAL INCHES OF SNOW. A
GUSTY NORTH WIND COULD CAUSE SOME BLOWING AND DRIFTING SNOW AS
WELL. PLEASE STAY TUNED FOR FURTHER FORECAST INFORMATION REGARDING
THIS POTENTIAL WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

TAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 3:44 PM MSTRiver Flood AdvisoryLBFLincoln36 hr

Nearby

River Flood Warnings in Nebraska, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.